Author Topic: Another warning against fluoroquinolones  (Read 5445 times)

Velcro

  • Guest
Another warning against fluoroquinolones
« on: August 16, 2013, 07:39:31 AM »
Saw this today.  I know we've discussed it before, but a new article from the FDA.

http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm365302.htm

Dee

  • Guest
Re: Another warning against fluoroquinolones
« Reply #1 on: August 16, 2013, 11:24:05 AM »
 ??? oh seriously your timing couldn't be better on posting this, I have been on these now for two weeks for a nasty ear infection (started with Levaquin then went to Cipro) that I am still dealing with... honestly I am surprised I have tolerated them as well as I have because antibiotics and me just don't get along anymore.  Well tomorrow my last day...

have a nice weekend
Dee

Velcro

  • Guest
Re: Another warning against fluoroquinolones
« Reply #2 on: August 16, 2013, 11:32:05 AM »
Dang.  Well hopefully since you're almost through them, you will not develop this side affect.

Have a nice weekend as well.


Cassi307

  • Hero Member
  • *****
  • Posts: 741
Re: Another warning against fluoroquinolones
« Reply #3 on: August 16, 2013, 11:35:00 AM »
I am so allergic to anything in the quinolone family! I had a really bad ear infection when they put me on Levaquin. I was so dizzy even with my head on the pillow. I broke out in a sweat and had chest pain. I thought I was having a heart attack on top of having an ear infection. I had to go to the ER.

My regular md was on vacation and his partner apparently didn't believe that I had an allergic reaction and gave me something else in the quinolone family and you guessed it- I was so ill.

Never, ever again.
Sjogren's, seronegative RA,  ckd, hyperparathyroidism, asthma,  osteoporosis, tremors, macular degeneration. Meds:  cardizem cd, low dose Prednisone, Rituxan, Preservision, calcium with d

Velcro

  • Guest
Re: Another warning against fluoroquinolones
« Reply #4 on: August 16, 2013, 11:42:45 AM »
Why do they not listen!  GRRRRR.  I knew I had seen where several of you had issues with it before, but now the warning of possible peripheral neuropathy?  Like Sjoggies don't already develop issues with that.  I don't think anyone needs any help with that!

Velcro

  • Guest
Re: Another warning against fluoroquinolones
« Reply #5 on: August 16, 2013, 11:43:45 AM »
And the only warning I have had from an MD about it, was because I've torn my Achilles tendon twice, they told me never to let anyone put me on it due to it causing problems with tendons.

Aquarius

  • Guest
Re: Another warning against fluoroquinolones
« Reply #6 on: September 11, 2013, 04:23:20 PM »
Thanks for sharing this link. 

To read a wrenching story about the dangers of these antibiotics, see website:  ciproispoison.com

Carolina

  • Hero Member
  • *****
  • Posts: 5753
  • —if it ain't one thing, it's another." Roseanne R.
Re: Another warning against fluoroquinolones
« Reply #7 on: September 11, 2013, 06:59:45 PM »
In all probability my peripheral neuropathy was caused by 3 months of daily Macrobid followed by courses of Macrobid for 10 days every two months for two years.  I had unrelenting UTIs, leading to a diagnosis of Interstitial Cystitis.

Today I take D-Mannose daily and haven't had a UTI in over a year.

Macrobid is nitrofurantoin monohydrate/macrocrystals and is NOT on the list of fluoroquinolones.

By the way, having had septicemia from a kidney infection before I had the chronic UTIs, I probably would have taken Macrobid even if I had known that there was a rare chance of getting PN.  After all, some people die from eating one peanut before they find out about their peanut allergy.  Soo......life is dangerous.

http://www.rxlist.com/macrobid-drug/warnings-precautions.htm
Neuropathy

Peripheral neuropathy, which may become severe or irreversible, has occurred. Fatalities have been reported. Conditions such as renal impairment (creatinine clearance under 60 mL per minute or clinically significant elevated serum creatinine), anemia, diabetes mellitus, electrolyte imbalance, vitamin B deficiency, and debilitating disease may enhance the occurrence of peripheral neuropathy. Patients receiving long-term therapy should be monitored periodically for changes in renal function.

It's always something, and then it's something else.

Hugs

Elaine
Female-Elaine,76-CVID-pSJS-IC-PN-CAD-Osteoarthritis-COPD-SFN-Knee/Shoulder Degeneration-SIBO-Intertrigo-Act.Purpura-Anemia-Copper Def-Raynaud's-Meniere's-Hiatal Hernia-Achalasia-IVIG Gamunex-Medrol-Gabapentin-Atenolol-Pilocarpine-LDN-Nasonex-Lipitor-Estrogel-B-12-Iron-D-Mannose-NAC-Co-Q10-D3-Omega 3

Velcro

  • Guest
Re: Another warning against fluoroquinolones
« Reply #8 on: September 12, 2013, 08:44:27 AM »
Thanks for sharing this link. 

To read a wrenching story about the dangers of these antibiotics, see website:  ciproispoison.com

That is horrible!